Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On universal null sets


Authors: E. Grzegorek and C. Ryll-Nardzewski
Journal: Proc. Amer. Math. Soc. 81 (1981), 613-617
MSC: Primary 04A15; Secondary 28A05
MathSciNet review: 601741
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If all subsets of cardinality less than $ {2^{{\aleph _0}}}$ of the real line $ R$ are Lebesgue measurable then there exists a permutation $ p$ of $ R$ with $ p = {p^{ - 1}}$ such that on the $ \sigma $-field generated by $ \mathcal{B} \cup p(\mathcal{B})$ there is no continuous probability measure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 04A15, 28A05

Retrieve articles in all journals with MSC: 04A15, 28A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1981-0601741-1
PII: S 0002-9939(1981)0601741-1
Keywords: $ \sigma $-field of sets, continuous measure, Lebesgue measure, universal null set, universally measurable set, Borel set, universally measurable function, bimeasurable function, continuum hypothesis, Martin's Axiom
Article copyright: © Copyright 1981 American Mathematical Society